Today I had a follow up regarding my medication. Mental health meds typically take time to start working, and often need adjustments to the dose. In my case, since I was still experiencing symptoms of anxiety, my dose was bumped up. However, while discussing side effects I mentioned I was feeling more tired, which surprised the doctor. Apparently, that wasn’t supposed to happen.
As it turns out, my drug is an “activator,” which I thought sounded like a power-up in some video game, but which apparently means it stimulates the brain instead of putting it to sleep. And the doctor’s theory is that the fatigue is probably related to the quality of sleep I was getting.
Now I know I don’t get as much sleep as I should, but I didn’t realize it was a real issue until now. Perhaps because I was hyper-vigilant for changes I noticed what I’ve been ignoring all along. The doctor said it may be issues with sleep apnea given that I snore and given my weight. So I am solving one problem, possibly discovered another problem, and I think I was just called fat?
All in all the meds are helping, but I feel like walking out of the office I had more anxiety than I had going in given all the other things the doctor gave me to think about, so I guess it is a good thing they bumped up my meds.
P.S. Autocorrect wanted to change “apnea” to nap. And yes autocorrect, I would like a nap thank you very much, unfortunately that doesn’t seem to be on the menu.